Alert archive / Iowa / Red Flag Warnings in 2017
Red Flag Warning 1, NWS Quad Cities, IA
NWS Quad Cities, IA issued this red flag warning at Mar 7, 2017, 3:32 AM CST for 21 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Mar 7, 2017, 11:00 AM CST. It was in force for 7 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 7, 2017, 3:32 AM CST (09:32 UTC)
- In effect from
- Mar 7, 2017, 11:00 AM CST
- Expired
- Mar 7, 2017, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Quad Cities, IA
All 36 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 7, 4:06 PM CST | NON-TSTM WND GST 55 | Hazleton, IA | |
| Mar 7, 4:44 PM CST | NON-TSTM WND GST 30 | 1 S Edgewood, IA | WIND GUSTS 20-30 MPH AND LIGHT SNOW |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -343 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 407 m²/s²
- 0-3 km storm-relative helicity
- 489 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
663 WWUS83 KDVN 070932 RFWDVN URGENT - FIRE WEATHER MESSAGE National Weather Service Quad Cities Ia IL 332 AM CST Tue Mar 7 2017 ...Dangerous fire conditions today... .Winds gusting up to 45 mph combined with low humidity levels and dry vegetation will create a dangerous risk of uncontrolled grass fires today. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-071745- /O.NEW.KDVN.FW.W.0001.170307T1700Z-170308T0000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 332 AM CST Tue Mar 7 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR dangerous fire conditions... The National Weather Service in the Quad Cities has issued a Red Flag Warning FOR dangerous fire conditions...which is in effect from 11 AM this morning to 6 PM CST this evening. * Timing...11 AM to 6 PM Tuesday. * Winds...west 25 to 35 mph with gusts up to 45 mph. * Relative Humidity...as low as 25 percent. * Temperatures...50 to 55. * GFDI...Extreme. * Impacts...Any fires will spread rapidly and be very difficult to control in these dangerous conditions. Outdoor burning is highly discouraged and should be avoided. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
950 WWUS83 KDVN 071644 RFWDVN URGENT - FIRE WEATHER MESSAGE National Weather Service Quad Cities Ia IL 1044 AM CST Tue Mar 7 2017 ...Dangerous fire conditions today... .Winds gusting up to 45 mph combined with low humidity levels and plentiful dry vegetation will create a dangerous risk of uncontrolled grass fires today. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-080000- /O.CON.KDVN.FW.W.0001.170307T1700Z-170308T0000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 1044 AM CST Tue Mar 7 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR DANGEROUS FIRE CONDITIONS... * Timing...11 AM to 6 PM Today. * Winds...west 20 to 35 mph with gusts up to 45 mph. * Relative Humidity...as low as 25 percent. * Temperatures...in the lower to middle 50s. * Grassland Fire Danger Index(GFDI)...Extreme. * Impacts...Any fires will spread rapidly and be very difficult to control in these dangerous conditions. Outdoor burning is highly discouraged and should be avoided. Burning of storm damage should also be avoided. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, plentiful dry grass and brush, along with mild temperatures can contribute to extreme fire behavior. && $$ 12
700 WWUS83 KDVN 072150 RFWDVN URGENT - FIRE WEATHER MESSAGE National Weather Service Quad Cities Ia IL 350 PM CST Tue Mar 7 2017 ...Dangerous fire conditions linger into early evening... .Winds gusting up to 35 mph combined with low humidity levels and plentiful dry vegetation will create a dangerous risk of uncontrolled grass fires through early evening. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-080000- /O.CON.KDVN.FW.W.0001.000000T0000Z-170308T0000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 350 PM CST Tue Mar 7 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR DANGEROUS FIRE CONDITIONS... * Timing...Now through 6 PM this evening. * Winds...southwest 20 to 28 mph with gusts up to 35 mph. * Relative Humidity...as low as 25 percent. * Temperatures...in the lower 50s. * Grassland Fire Danger Index(GFDI)...Extreme. * Impacts...Any fires will spread rapidly and be very difficult to control in these dangerous conditions. Outdoor burning is highly discouraged and should be avoided. Burning of storm debris and damage should also be avoided. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, plentiful dry grass and brush, along with mild temperatures can contribute to extreme fire behavior. && $$ 12
952 WWUS83 KDVN 080002 RFWDVN URGENT - FIRE WEATHER MESSAGE National Weather Service Quad Cities IA IL 602 PM CST Tue Mar 7 2017 ...DANGEROUS FIRE CONDITIONS HAVE DECREASED... .Decreasing winds and increasing humidity levels over eastern Iowa, northwest Illinois and far northeast Missouri will decrease the threat of rapidly spreading fires this evening. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-080115- /O.EXP.KDVN.FW.W.0001.000000T0000Z-170308T0000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 602 PM CST Tue Mar 7 2017 ...RED FLAG WARNING FOR EXTREME FIRE CONDITIONS HAS EXPIRED... Decreasing winds and increasing humidity levels will lead to a rapid decrease in the extreme fire conditions over the area this evening. Thus, the Red Flag Warning has been allowed to expire. $$ Sheets
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this red flag warning went out at Mar 7, 3:29 AM CST, 3 minutes earlier.
Area forecast discussion, Mar 7, 3:29 AM CST, 3 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
329 AM CST Tue Mar 7 2017
.SYNOPSIS...
Issued at 300 AM CST Tue Mar 7 2017
Thunderstorms that brought widespread severe weather to the area
last evening pushed east during the early morning hours. A
westerly wind continued to gust over 30 mph in many locations,
transporting drier and cooler air into the region. Early morning
temperatures ranged from the upper 30s near Independence Iowa, to
the low 50s in western Illinois.
&&
.SHORT TERM...(Today and Tonight)
ISSUED AT 300 AM CST Tue Mar 7 2017
The main forecast issues in the short term period are continued
strong winds today, isolated late afternoon/evening thunderstorms,
and fire weather concerns.
Clouds will clear out quickly this morning with a much drier and
cooler airmass filtering into the region. Upstream obs and a deep
mixed layer on Bufr soundings indicate sustained wind speeds at
or above 30 mph from late morning through the afternoon, as well
as gusts to 45 mph. Have opted for a wind advisory for the
northern 2 tiers for starters. This may have to be expanded
farther south. The 500 mb cold pool with steep mid level lapse
rates will move across the north late this afternoon and evening,
and have included a low pop for showers and thunderstorms through
mid evening. The strong winds and low humidity will dry out the
ground quickly and create ideal conditions for rapidly spreading
grass fires. See fire weather section below.
.LONG TERM...(Wednesday through Monday)
ISSUED AT 300 AM CST Tue Mar 7 2017
Windy conditions for Wednesday along with a very high risk of grass
fires. Refer to the fire weather section for more information.
Windy, dry, and slightly cooler conditions will be seen across the
area on Wednesday. Winds are expected to gust up to 40 mph.
Quiet and dry conditions will be seen Wednesday night through
Thursday night as high pressure moves through the Midwest.
Temperatures will be cooler but still average above normal.
Friday on...
The quiet and dry conditions will continue on Friday. Temperatures
will be a little cooler but still a bit above average. Attention
then turns to the storm systems for the weekend and early next week.
The first of two storm systems will move through the Midwest Friday
night into Saturday. There continues to be considerable differences
among the global models on where this storm will track. The CMC
global has the system passing well to the south of the area. The
ECMWF has the system catching the southern half of the area while
the GFS brings significant precipitation to the entire area. The
possibility does exist that the system could track further to the
south. Everything will depend upon the strength of the cold Canadian
high over the upper Midwest and Great Lakes.
Right now the model consensus has chance to categorical pops Friday
night and Saturday with precipitation ending Saturday afternoon.
Atmospheric thermal profiles will be important for precipitation
type but it appears that rain will change over to all snow Friday
night that continues into Saturday.
Saturday night into Sunday the model consensus has dry conditions as
high pressure quickly moves through the Midwest. Attention then
turns to the next storm system.
Sunday night into Monday a clipper type system will move through the
Midwest. Like the previous system, the global models disagree on the
overall track and timing of the storm system. There seems to be a
loose agreement that the center of the storm system will move across
southern Wisconsin. However, depending upon where the first storm
tracks, the second storm could track further to the south. Right now
the model consensus has chance pops Sunday night with chance to
likely pops on Monday.
Like the first storm, atmospheric thermal profiles will be important
for precipitation type. It appears that the precipitation will start
out as snow Sunday night and change over to all rain during the day
on Monday.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday Night)
ISSUED AT 1123 PM CST Mon Mar 6 2017
VFR conditions for the next 24 hours as storms have moved east as of
07/06Z as cold front passes with fair skies and breezy westerly winds
of 20 to 30+ MPH as high pressure moves in.
&&
.FIRE WEATHER...
Issued at 300 AM CST Tue Mar 7 2017
Grassland Fire Danger Index values will be in the very high to
extreme category for today and Wednesday.
Dry vegetation combined with low humidity values and windy
conditions will result in a very high risk of grass fires today and
Wednesday. The strong winds will dry out the ground from what
rainfall that occurred Tuesday night.
Winds today are expected to gust up to 45 mph and up to 40 mph on
Wednesday. Minimum relative humidity levels today are forecast to be
25 to 35 percent, and 25 to 30 percent on Wednesday.
A Red Flag Warning will be issued for today for the entire area.
No fire weather headlines are planned for Wednesday. However, if
forecast trends over the next 24 hours indicate stronger winds and
lower humidity levels, fire weather headlines may be needed.
&&
.HYDROLOGY...
Issued at 300 AM CST Tue Mar 7 2017
Mississippi River...
The crest on the Mississippi is between L&D 16 and Muscatine.
Muscatine is near crest while areas downstream continue to slowly
rise.
The fast storm movement from last evening produced widespread rain
of 0.25 to 0.3 inches. Localized areas saw rainfall amounts between
1 and 1.5 inches. This amount of rainfall should have minimal effect
on crest forecasts downstream of Muscatine.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Red Flag Warning from 11 AM this morning to 6 PM CST this
evening for Benton-Buchanan-Cedar-Clinton-Delaware-Des
Moines-Dubuque-Henry IA-Iowa-Jackson-Jefferson-Johnson-
Jones-Keokuk-Lee-Linn-Louisa-Muscatine-Scott-Van Buren-
Washington.
Wind Advisory from 10 AM this morning to 6 PM CST this evening
for Benton-Buchanan-Delaware-Dubuque-Jackson-Jones-Linn.
IL...Red Flag Warning from 11 AM this morning to 6 PM CST this
evening for Bureau-Carroll-Hancock-Henderson-Henry IL-Jo
Daviess-McDonough-Mercer-Putnam-Rock Island-Stephenson-
Warren-Whiteside.
Wind Advisory from 10 AM this morning to 6 PM CST this evening
for Carroll-Jo Daviess-Stephenson.
MO...Red Flag Warning from 11 AM this morning to 6 PM CST this
evening for Clark-Scotland.
&&
SYNOPSIS...RP Kinney
SHORT TERM...RP Kinney
LONG TERM...08
AVIATION...Nichols
FIRE WEATHER...08
HYDROLOGY...08Hazardous weather outlook, Mar 6, 4:01 AM CST, 23 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities Ia IL 401 AM CST Mon Mar 6 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-071015- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 401 AM CST Mon Mar 6 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Light precipitation and increasing low level moisture will help to limit the fire weather threat today. However, a south wind gusting near 40 mph and abundant dry fuels suggest any grass fires that do develop would spread rapidly. Isolated thunderstorms are possible this afternoon, with widespread thunderstorms this evening. Expect scattered severe storms, with the highest risk between 7 pm and midnight. The primary threats are damaging winds around 70 mph and isolated tornadoes. The secondary threat is hail up to quarter size. Minor flooding is occurring or forecast on portions of the Mississippi River. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Winds will gust up to 45 mph Tuesday and up to 40 mph on Wednesday. The strong winds combined with low humidity levels will result in a very high risk of uncontrolled grass fires Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 7 pm and midnight tonight. RP Kinney/08
In the hours before
Local storm report, Mar 6, 11:34 PM CST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1134 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM TSTM WND GST 1 W BELLE PLAINE 41.90N 92.29W
03/06/2017 M70.00 MPH BENTON IA TRAINED SPOTTER
0830 PM TSTM WND GST KEYSTONE 42.00N 92.20W
03/06/2017 M70.00 MPH BENTON IA EMERGENCY MNGR
0830 PM TSTM WND GST 1 W MARENGO 41.80N 92.09W
03/06/2017 M80.00 MPH IOWA IA EMERGENCY MNGR
RELAYED FROM A TRAINED SPOTTER
0830 PM TSTM WND GST 1 W MARENGO 41.80N 92.09W
03/06/2017 M80.00 MPH IOWA IA EMERGENCY MNGR
FROM TRAINED SPOTTER
0830 PM TSTM WND GST BELLE PLAINE 41.90N 92.27W
03/06/2017 M90.00 MPH BENTON IA EMERGENCY MNGR
0835 PM TSTM WND GST 4 W STANLEY 42.64N 91.89W
03/06/2017 E60.00 MPH BUCHANAN IA CO-OP OBSERVER
0846 PM TSTM WND GST 3 S INDEPENDENCE 42.42N 91.89W
03/06/2017 E79.00 MPH BUCHANAN IA TRAINED SPOTTER
0852 PM TSTM WND GST WSW URBANA 42.22N 91.88W
03/06/2017 M52.00 MPH BENTON IA TRAINED SPOTTER
0858 PM HAIL WALKER 42.29N 91.78W
03/06/2017 E0.25 INCH LINN IA EMERGENCY MNGR
0858 PM TSTM WND GST WALKER 42.29N 91.78W
03/06/2017 E60.00 MPH LINN IA EMERGENCY MNGR
0859 PM TSTM WND GST CEDAR RAPIDS MUNICIPAL 41.88N 91.72W
03/06/2017 M50.00 MPH LINN IA ASOS
ASOS MEASURED.
0900 PM HAIL 2 WSW CEDAR RAPIDS 41.96N 91.71W
03/06/2017 M0.75 INCH LINN IA COCORAHS
0900 PM HAIL 1 W CEDAR RAPIDS 41.97N 91.69W
03/06/2017 M1.00 INCH LINN IA PUBLIC
0903 PM HAIL 1 E CEDAR RAPIDS 41.97N 91.65W
03/06/2017 M1.00 INCH LINN IA TRAINED SPOTTER
0904 PM TSTM WND GST 1 SSE CEDAR RAPIDS 41.95N 91.66W
03/06/2017 E70.00 MPH LINN IA TRAINED SPOTTER
0905 PM TSTM WND GST NORTH ENGLISH 41.52N 92.08W
03/06/2017 E70.00 MPH IOWA IA PUBLIC
RELAYED FROM TRAINED SPOTTER
0906 PM TSTM WND GST NORTH ENGLISH 41.52N 92.08W
03/06/2017 E70.00 MPH IOWA IA PUBLIC
RELAYED FROM TRAINED SPOTTER
0908 PM TSTM WND DMG EDGEWOOD 42.64N 91.40W
03/06/2017 CLAYTON IA FIRE DEPT/RESCUE
TREES AND POWER LINES DOWN.
0909 PM TSTM WND GST 1 S EDGEWOOD 42.63N 91.40W
03/06/2017 M73.00 MPH DELAWARE IA EMERGENCY MNGR
0910 PM HAIL MARION 42.03N 91.59W
03/06/2017 M1.00 INCH LINN IA TRAINED SPOTTER
0910 PM HAIL 2 NE CEDAR RAPIDS 41.99N 91.65W
03/06/2017 M1.00 INCH LINN IA TRAINED SPOTTER
0917 PM TSTM WND GST 1 S TIFFIN 41.69N 91.68W
03/06/2017 M70.00 MPH JOHNSON IA AMATEUR RADIO
0917 PM TSTM WND GST NORTH LIBERTY 41.74N 91.61W
03/06/2017 M70.00 MPH JOHNSON IA AMATEUR RADIO
0918 PM TSTM WND GST ONEIDA 42.54N 91.35W
03/06/2017 E69.00 MPH DELAWARE IA EMERGENCY MNGR
0919 PM TSTM WND GST WELLMAN 41.47N 91.84W
03/06/2017 M70.00 MPH WASHINGTON IA AMATEUR RADIO
0925 PM TSTM WND GST FAIRFIELD 41.01N 91.97W
03/06/2017 M68.00 MPH JEFFERSON IA AWOS
0928 PM HAIL COLESBURG 42.64N 91.20W
03/06/2017 M0.25 INCH DELAWARE IA EMERGENCY MNGR
0928 PM TSTM WND GST COLESBURG 42.64N 91.20W
03/06/2017 M55.00 MPH DELAWARE IA EMERGENCY MNGR
0935 PM TSTM WND GST MONTICELLO 42.24N 91.19W
03/06/2017 M63.00 MPH JONES IA AWOS
0936 PM TSTM WND GST W CASCADE 42.30N 91.01W
03/06/2017 M65.00 MPH DUBUQUE IA EMERGENCY MNGR
0939 PM TSTM WND GST IOWA CITY 41.66N 91.54W
03/06/2017 M60.00 MPH JOHNSON IA ASOS
0940 PM TSTM WND GST KALONA 41.49N 91.70W
03/06/2017 M66.00 MPH WASHINGTON IA TRAINED SPOTTER
0945 PM TSTM WND DMG 1 NW WILLIAMSTOWN 41.58N 91.75W
03/06/2017 JOHNSON IA TRAINED SPOTTER
ROLL DOOR OFF OF SHOP BUILDING.
0948 PM TSTM WND GST 2 SE IOWA CITY 41.64N 91.51W
03/06/2017 E75.00 MPH JOHNSON IA TRAINED SPOTTER
0949 PM TSTM WND GST 1 W MONMOUTH 42.07N 90.90W
03/06/2017 M70.00 MPH JONES IA LAW ENFORCEMENT
0951 PM TSTM WND GST MOUNT PLEASANT 40.96N 91.55W
03/06/2017 M60.00 MPH HENRY IA EMERGENCY MNGR
RELAYED FROM A TRAINED SPOTTER IN MT. PLEASANT
0953 PM HAIL SW SOUTH GORIN 40.36N 92.03W
03/06/2017 E1.00 INCH SCOTLAND MO TRAINED SPOTTER
PEA TO QUARTERS...WINDS NEAR 45 MPH.
0959 PM TSTM WND GST DUBUQUE REGIONAL AIRPOR 42.40N 90.72W
03/06/2017 M56.00 MPH DUBUQUE IA ASOS
1000 PM TSTM WND GST 2 WNW DUBUQUE 42.52N 90.72W
03/06/2017 E60.00 MPH DUBUQUE IA TRAINED SPOTTER
1001 PM TSTM WND DMG GRANDVIEW 41.28N 91.19W
03/06/2017 LOUISA IA TRAINED SPOTTER
TREES DOWN...TIME ESTIMATED FROM RADAR.
1010 PM TSTM WND DMG MUSCATINE 41.42N 91.07W
03/06/2017 MUSCATINE IA TRAINED SPOTTER
TREE DAMAGE AND POWER LINES DOWN. TREE ON ROOF...NEAR
VICINITY OF SHILLER AND TAYLOR STREETS...POSSIBLE
TORNADO.
1010 PM TSTM WND GST MUSCATINE MUNICIPAL AIR 41.37N 91.15W
03/06/2017 M68.00 MPH MUSCATINE IA AWOS
1010 PM TSTM WND DMG 1 ENE MUSCATINE 41.42N 91.05W
03/06/2017 MUSCATINE IA TRAINED SPOTTER
DAMAGE TO CAR PORT.
1012 PM HAIL 1 E KAHOKA 40.42N 91.70W
03/06/2017 E0.25 INCH CLARK MO TRAINED SPOTTER
1028 PM TSTM WND DMG 6 NW DAVENPORT 41.62N 90.69W
03/06/2017 SCOTT IA TRAINED SPOTTER
DEBRIS ACROSS I-80. POSSIBLE TORNADO.
1028 PM TSTM WND GST 6 NW DAVENPORT 41.62N 90.69W
03/06/2017 M83.00 MPH SCOTT IA TRAINED SPOTTER
1029 PM TSTM WND GST DAVENPORT MUNICIPAL AIR 41.62N 90.58W
03/06/2017 M61.00 MPH SCOTT IA ASOS
1030 PM TORNADO SW DAVENPORT MUNICIPAL 41.62N 90.58W
03/06/2017 SCOTT IA NWS EMPLOYEE
THREE POWER FLASHES SEQUENTIAL IN 2 SECONDS.
1030 PM TSTM WND DMG DEWITT 41.82N 90.55W
03/06/2017 CLINTON IA TRAINED SPOTTER
TIME ESTIMATED, TREE UPROOTED ON 5TH AND 11TH CAUSING
DAMAGE TO A HOUSE
1030 PM TORNADO 4 SSE GRAND MOUND 41.77N 90.61W
03/06/2017 CLINTON IA TRAINED SPOTTER
SPOTTER ON HWY 30 BETWEEN GRAND MOUND AND CALUMUS LOOKING
SOUTHEAST.
1030 PM TSTM WND GST PARK VIEW 41.69N 90.54W
03/06/2017 M65.00 MPH SCOTT IA NWS EMPLOYEE
1030 PM TSTM WND GST FORT MADISON MUNICIPAL 40.67N 91.33W
03/06/2017 M64.00 MPH LEE IA AWOS
1030 PM TSTM WND GST KEOKUK AIRPORT 40.47N 91.43W
03/06/2017 M62.00 MPH LEE IA AWOS
1031 PM TORNADO SW DEWITT 41.82N 90.55W
03/06/2017 CLINTON IA TRAINED SPOTTER
NEAR HWY 30 IN DEWITT.
1032 PM HAIL KEITHSBURG 41.10N 90.94W
03/06/2017 E0.25 INCH MERCER IL TRAINED SPOTTER
1036 PM TSTM WND GST MOLINE QUAD-CITY AIRPOR 41.45N 90.50W
03/06/2017 M58.00 MPH ROCK ISLAND IL ASOS
1046 PM TSTM WND GST RAPIDS CITY 41.58N 90.34W
03/06/2017 M55.00 MPH ROCK ISLAND IL TRAINED SPOTTER
1047 PM TSTM WND GST CLINTON MUNICIPAL AIRPO 41.83N 90.33W
03/06/2017 M54.00 MPH CLINTON IA AWOS
1047 PM HAIL 2 E WEST POINT 40.26N 91.15W
03/06/2017 E0.50 INCH HANCOCK IL TRAINED SPOTTER
1103 PM HAIL 5 SW MACOMB 40.42N 90.76W
03/06/2017 E0.25 INCH MCDONOUGH IL TRAINED SPOTTER
1110 PM TSTM WND GST NW PRAIRIE CITY 40.62N 90.46W
03/06/2017 M70.00 MPH MCDONOUGH IL TRAINED SPOTTER
1117 PM HAIL MILLEDGEVILLE 41.96N 89.78W
03/06/2017 E0.25 INCH CARROLL IL EMERGENCY MNGR
1120 PM TSTM WND GST FREEPORT 42.29N 89.63W
03/06/2017 M50.00 MPH STEPHENSON IL TRAINED SPOTTER
1128 PM HAIL INDUSTRY 40.33N 90.61W
03/06/2017 M0.75 INCH MCDONOUGH IL PUBLIC
&&
GROSSLocal storm report, Mar 6, 11:55 PM CST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1155 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG 1 NW WILLIAMSTOWN 41.58N 91.75W
03/06/2017 JOHNSON IA TRAINED SPOTTER
PINE TREE UPROOTED...MACHINE SHED DOOR LOST AND STRUCTURE
OF BUILDING SHIFTED OFF FOUNDATION.
&&
GROSSLocal storm report, Mar 7, 12:13 AM CST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1213 AM CST TUE MAR 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM TSTM WND DMG MOUNT JOY 41.62N 90.55W
03/06/2017 SCOTT IA EMERGENCY MNGR
LARGE CONSTRUCTION TRAILOR JUST EAST OF THE OFFICE ROLLED
OVER AND IN A DITCH DUE TO HIGH WINDS.
&&
BILLNLocal storm report, Mar 7, 12:16 AM CST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1216 AM CST TUE MAR 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 AM TORNADO N LADD 41.38N 89.21W
03/07/2017 BUREAU IL TRAINED SPOTTER
&&
GROSSLocal storm report, Mar 7, 1:16 AM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
116 AM CST TUE MAR 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM TSTM WND DMG MOUNT JOY 41.62N 90.55W
03/06/2017 SCOTT IA EMERGENCY MNGR
LARGE CONSTRUCTION TRAILOR JUST EAST OF THE OFFICE ROLLED
OVER AND IN A DITCH DUE TO HIGH WINDS.
&&
RP KINNEYLocal storm report, Mar 7, 1:50 AM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
150 AM CST TUE MAR 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 AM TSTM WND DMG 1 NNW MC NABB 41.19N 89.22W
03/07/2017 PUTNAM IL EMERGENCY MNGR
MULTIPLE POWER POLES BROKEN ABOUT HALF WAY UP AT 1300E
AND 600N. TIME ESTIMATED FROM RADAR
1216 AM TSTM WND DMG W MC NABB 41.18N 89.21W
03/07/2017 PUTNAM IL EMERGENCY MNGR
POWER LINE DOWN JUST WEST OF MC NABB ON THE MC NABB
BLACKTOP. TIME ESTIMATED FROM RADAR.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 8:02 PM CST | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Iowa | 58 min |
| Mar 6, 8:04 PM CST | Severe Thunderstorm Warning | DVN | Keokuk | 56 min |
| Mar 6, 8:29 PM CST | Severe Thunderstorm Warning | DVN | Delaware, Johnson, Linn | 61 min |
| Mar 6, 8:40 PM CST | Tornado Warning | DVN | Buchanan, Delaware | 38 min |
| Mar 6, 8:46 PM CST | Severe Thunderstorm Warning | DVN | Keokuk, Washington | 74 min |
| Mar 6, 8:46 PM CST | Tornado Warning | DVN | Benton, Iowa, Johnson, Linn | 22 min |
| Mar 6, 8:54 PM CST | Severe Thunderstorm Warning | DVN | Jefferson, Van Buren | 81 min |
| Mar 6, 9:05 PM CST | Severe Thunderstorm Warning | DVN | Cedar, Jones | 55 min |
| Mar 6, 9:07 PM CST | Tornado Warning | DVN | Jones, Linn | 26 min |
| Mar 6, 9:19 PM CST | Severe Thunderstorm Warning | DVN | Dubuque | 56 min |
| Mar 6, 9:28 PM CST | Severe Thunderstorm Warning | DVN | Johnson | 47 min |
| Mar 6, 9:31 PM CST | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Lee, Louisa, Muscatine | 74 min |
| Mar 6, 9:31 PM CST | Tornado Warning | DVN | Dubuque, Jackson, Jones | 44 min |
| Mar 6, 9:42 PM CST | Severe Thunderstorm Warning | DVN | Jackson | 63 min |
| Mar 6, 9:49 PM CST | Severe Thunderstorm Warning | DVN | Clinton | 71 min |
| Mar 6, 9:52 PM CST | Severe Thunderstorm Warning | DVN | Clinton, Scott | 83 min |
| Mar 6, 9:55 PM CST | Tornado Warning | DVN | Jackson | 38 min |
| Mar 6, 10:04 PM CST | Severe Thunderstorm Warning | DVN | Cedar | 44 min |
| Mar 6, 10:10 PM CST | Tornado Warning | DVN | Muscatine, Scott | 24 min |
| Mar 6, 10:17 PM CST | Tornado Warning | DVN | Cedar, Clinton, Scott | 31 min |
| Mar 6, 10:23 PM CST | Tornado Warning | DVN | Clinton, Scott | 26 min |
| Mar 6, 10:26 PM CST | Severe Thunderstorm Warning | DVN | Clinton, Scott | 49 min |
| Mar 6, 10:46 PM CST | Tornado Warning | DVN | Clinton, Jackson | 20 min |
| Mar 7, 3:37 AM CST | Wind Advisory | DVN | Benton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more | 12 hr |
| Mar 6, 9:56 PM CST | Severe Thunderstorm Warning | DVN | Jo Daviess | 64 min |
| Mar 6, 10:13 PM CST | Severe Thunderstorm Warning | DVN | Hancock, Henderson, McDonough, Warren | 77 min |
| Mar 6, 10:39 PM CST | Severe Thunderstorm Warning | DVN | Carroll, Stephenson, Whiteside | 67 min |
| Mar 6, 10:44 PM CST | Tornado Warning | DVN | Hancock, Henderson, McDonough, Warren | 31 min |
| Mar 6, 10:56 PM CST | Tornado Warning | DVN | Carroll, Whiteside | 27 min |
| Mar 6, 10:58 PM CST | Tornado Warning | DVN | Henry, Mercer | 32 min |
| Mar 6, 11:13 PM CST | Severe Thunderstorm Warning | DVN | Bureau, Henry, Putnam, Whiteside | 77 min |
| Mar 7, 12:08 AM CST | Tornado Warning | DVN | Bureau, Putnam | 17 min |
Nearby
Red Flag Warnings in Iowa, 2017Red Flag Warnings in Illinois, 2017Red Flag Warnings in Missouri, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.